Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it advisable to use tanning bed while on Citalopram and Alprazolam?

Hello, I just started taking citalopram two days ago at a low dose of 10 MG. Also taking a low dose of alprazolam 0.25 I have been tanning for about ten years now ..bi weekly in a tanning bed. My question is if I get a tan next week will these medications have an interaction and if so what kind of reaction? Thanks
Fri, 4 Dec 2015
Report Abuse
General & Family Physician 's  Response
Hello
I have gone through your question and understand your concern. Few studies done on side effects of Citalopram showed that it can cause photosensitivity in few people. It is better to avoid tanning bed while on medication as tanning bed involves exposure to ultra violet radiations.
Tanning bed as such is not a safe practice leave alone the medication, the exposure to ultra violet radiation is enough is to cause enough damage to body like premature ageing and predisposition to skin cancer.
I hope your concern is answered. Thank you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Can I use a tanning bed while taking 100mcg of synthyroid ? (I am 16).